MAUDE Adverse Event Report: ARTHREX, INC. APOLLORF HOOK, NON-ASPIRATING 90°; ELECTROSURG CUT/COAG DEVICE

ARTHREX, INC. APOLLORF HOOK, NON-ASPIRATING 90°; ELECTROSURG CUT/COAG DEVICE
Model Number APOLLORF HOOK, NON-ASPIRATING 90°
Medical Device Problem Codes Arcing of Electrodes (2289); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee arthroscopy the plasma field formed, not only at the hook probe, but also at the entire tip of the probe.The surgeon then stopped using the probe for the operation because it was too risky for him.There was no harm for patient, operator or third party reported.The surgery was finished successfully.It was not necessary to switch the surgical technique or do a second surgery.Update nroe 13-feb-2024: further information revealed that the surgeon used the same device to finish the surgery, knowing that the plasma field was larger than usual.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.One unpackaged ar-9825 apollo batch: 2206130 was returned for investigation.Visual inspection noted no problems with the device.The device was tested before the memory was cleared and the screen showed, ¿probe already used/replace probe.¿ after the memory was cleared, functional testing was performed with saline water and the probe worked as intended.The plasma field was observed to only form on the hook of the device.No problem found.

Brand Name
APOLLORF HOOK, NON-ASPIRATING 90°
Common Device Name
ELECTROSURG CUT/COAG DEVICE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18807196
Report Number1220246-2024-01206
Device Sequence Number7342220
Product Code GEI
UDI-Device Identifier00888867142572
UDI-Public00888867142572
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLORF HOOK, NON-ASPIRATING 90°
Device Catalogue NumberAR-9825
Device Lot Number2206130
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown